IDEAS home Printed from https://ideas.repec.org/
MyIDEAS: Login to save this article or follow this journal

Testing for Vertical Inequity in Property Tax Systems

Models for testing assessor performance have been widely discussed in the literature. Many have been used in practice. The purpose of this study are to evaluate the performance of existing models and to propose two new models. We find that existing models can be used correctly to test for inequity when their functional form is consistent with the pattern of the assessment-sales ratio data. Results from the application of different models show inconsistencies since the appropriate functional form may vary for different data sets. The new models have the ability to emulate the forms of the existing models as well as handle more complex relationships.

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

File URL: http://pages.jh.edu/jrer/papers/pdf/past/vol05n03/v05p319.pdf
File Function: Full text
Download Restriction: no

Article provided by American Real Estate Society in its journal Journal of Real Estate Research.

Volume (Year): 5 (1990)
Issue (Month): 3 ()
Pages: 319-334

as
in new window

Handle: RePEc:jre:issued:v:5:n:3:1990:p:319-334
Contact details of provider: Postal: American Real Estate Society Clemson University School of Business & Behavioral Science Department of Finance 401 Sirrine Hall Clemson, SC 29634-1323
Web page: http://www.aresnet.org/
Email:

Order Information: Postal: Diane Quarles American Real Estate Society Manager of Member Services Clemson University Box 341323 Clemson, SC 29634-1323
Web: http://pages.jh.edu/jrer/about/get.htm Email:


References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:

as in new window
  1. Suits, Daniel B & Mason, Andrew & Chan, Louis, 1978. "Spline Functions Fitted by Standard Regression Methods," The Review of Economics and Statistics, MIT Press, vol. 60(1), pages 132-39, February.
Full references (including those not matched with items on IDEAS)

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

When requesting a correction, please mention this item's handle: RePEc:jre:issued:v:5:n:3:1990:p:319-334. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (JRER Graduate Assistant/Webmaster)

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.

This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.